MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, when probing of the a cerebri media via a microcatheter, the subject guidewire distal end was ruptured including "raveling" with endovascular foreign body loss and consecutive difficult retraction occurred.No clinical consequences were reported.No other information was provided.
 
Additional Manufacturer Narrative
Section b1 : corrected to 'adverse event/product problem'.Section b2 outcomes attributed to ae: updated to 'required intervention to prevent permanent impairment / damage (devices).Section h1 type of reportable event: corrected to serious injury.Section f10/h6 health impact code grid: corrected to 'unexpected medical intervention'.
 
Event or Problem Description
It was reported that during the procedure, when probing of the a.Cerebri media via a microcatheter, the subject guidewire distal end was ruptured including "raveling" with endovascular foreign body loss and consecutive difficult retraction occurred.No clinical consequences were reported.No other information was provided.Update information: received additional information on 6-feb-2023 indicated that the physician successfully retrieved the fracture tip from the patient using a stent retriever without clinical consequences.
 
Additional Manufacturer Narrative
D4 expiration date - added.D9/h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire was examined, and the subject guidewire ptfe (polytetrafluoroethylene) coating was seen to be peeling from the proximal in numerous areas up to 51cm.The subject guidewire was seen to been shaped and there was an attempt to re shape but guidewire was noted to be broken.The core wire distal end was observed through the distal tip dome.The distal tip was hydrated and no anomalies were noted.Hydrophilic coating was hydrated there were no anomalies noted.Functional testing could not be performed due to the condition of the returned device.The reported complaint was confirmed based on the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that, in a stroke during probing of the a.Cerebri media via a headway 21, rupture of the distal microguide end including "raveling" with endovascular foreign body loss and consecutive difficult retraction occurred.Additional information states that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.Analysis of the returned device confirmed that the distal end of the guidewire nitinol tubing had been fractured, confirming the reported event.It is probable that the guidewire was broken/fractured as a result of tension or torsion forces applied to the guidewire as a result of the reported difficulty to remove/withdraw from the microcatheter causing the reported events.An assignable cause of ¿procedural factors¿ will be assigned to the reported ¿ guidewire deformed, guidewire difficult to remove/withdraw from catheter, guidewire tip poor shape retention and guidewire distal tip broken/fractured during use¿ and to the analysed ¿guidewire distal end/tip broken/fractured during use¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The ptfe (polytetrafluoroethylene) coating damage most likely occurred as a result of interaction with the introducer.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through at an angle.An assignable cause of ¿handling damage¿ will be assigned to the as analyzed ¿guidewire ptfe coating peeling¿ as this issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16272521
Report Number3012931345-2023-00015
Device Sequence Number14960726
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2025
Device Model NumberS2SPS14215
Device Catalogue NumberS2SPS14215
Device Lot Number0000143124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/06/2023
04/07/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date02/07/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 21 MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown